Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 272, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 10, 2003, 4:08 PM CDT for 4 counties in Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2003, 4:08 PM CDT (21:08 UTC)
- Expired
- Jun 10, 2003, 4:30 PM CDT
- In force
- 22 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Rutherford County, TN
The radar
The Nashville radar (KOHX), 61 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
983 WUUS54 KOHX 102108 SVRBNA TNC003-015-031-149-102130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 406 PM CDT TUE JUN 10 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEDFORD COUNTY IN TENNESSEE CANNON COUNTY IN TENNESSEE COFFEE COUNTY IN TENNESSEE RUTHERFORD COUNTY IN TENNESSEE * UNTIL 430 PM CDT * AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN SOUTHWESTERN RUTHERFORD COUNTY ABOUT 12 MILES SOUTHWEST OF MURFREESBORO. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHRISTIANA AT 415 PM CDT && LAT...LON 3582 8657 3564 8660 3556 8609 3578 8605 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:50 PM CDT, 18 minutes earlier.
Area forecast discussion, Jun 10, 3:50 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 350 PM CDT TUE JUN 10 2003 A LARGE AREA OF RAIN WITH SCATTERED EMBEDDED THUNDERSTORMS HAVE MOVED FROM THE MISSISSIPPI RIVER THIS MORNING AND ARE CURRENTLY MOVING OVER CENTRAL MIDDLE TENNESSEE. WITH THE AFTERNOON HEATING... ISOLATED STORMS HAVE GROWN TO THE SEVERE CATEGORY WITH PENNY SIZE HAIL AND DAMAGING WINDS BEING REPORTED. THESE STORMS WILL CONTINUE MOVING TO THE EAST-SOUTHEAST. ELSEWHERE...ACROSS THE MID STATE SKIES WERE CLOUDY IN THE EAST AND MOSTLY CLEAR IN THE EAST. MOST TEMPERATURES WERE IN THE 80S WITH SOUTHWESTERLY WINDS 10 TO 15 MPH. FOR TONIGHT AND WEDNESDAY WENT WITH HIGHER POPS IN THE NORTHERN ZONES WITH THE MODELS SHOWING MORE ABUNDANT MOISTURE IN THE NORTHERN COUNTIES. AFTER THIS AFTERNOON AND TONIGHTS WAVE OF STORMS...A FRONT WILL STALL JUST TO OUR NORTH BRINGING AN AREA OF INSTABILITY AND MOISTURE OVER THE MID STATE REGION. WEDNESDAY EVENING WE WILL HAVE AN IMPULSE OF MOISTURE AND INSTABILITY MOVE OVER THE MID STATE AND STALL AND WILL STAY WITH US THROUGH OUT THE FORECAST PERIOD. .BNA...NONE. BNA TE 068/085 068/083 068 31354 CSV EE 066/081 066/079 065 31444 31
Hazardous weather outlook, Jun 10, 5:30 AM CDT, 10 hours 38 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-111030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS UNLIKELY. 07
In the hours before
Special weather statement, Jun 10, 2:28 PM CDT, 1 hour 40 minutes before
TNZ005>009-022>030-056-057-059-062-102100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 228 PM CDT TUE JUN 10 2003 ...STRONG THUNDERSTORMS APPROACHING NASHVILLE AREA... AT 225 PM...A BAND OF STRONG THUNDERSTORMS EXTENDED FROM PORTLAND TO SPRINGFIELD...ASHLAND CITY AND WAVERLY. MOVEMENT WAS EAST SOUTHEAST AT 35 MPH. THESE STORMS WILL MOVE ACROSS THE NASHVILLE AREA BETWEEN 230 PM AND 430 PM. VERY HEAVY DOWNPOURS... FREQUENT LIGHTNING AND WINDS OVER 30 MPH CAN BE EXPECTED. THUNDERSTORMS WILL CONTINUE TO MOVE EAST SOUTHEAST ACROSS THE MID STATE...AFFECTING AREAS MAINLY ALONG AND NORTH OF INTERSTATE 40. THE STORMS WILL REACH LAFAYETTE...CARTHAGE AND WATERTOWN AROUND 400 PM. IF THESE THUNDERSTORMS APPROACH YOUR LOCATION...MOVE INDOORS UNTIL THE STORMS HAVE PASSED. IF NO PERMANENT SHELTER IS AVAILABLE...GET INSIDE A CAR TO PROTECT YOURSELF FROM LIGHTNING. SH 13
Local storm report, Jun 10, 3:02 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0302 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM DICKSON TN 0.75 IN HAIL
06/10/03 DICKSON AMATEUR RADIO OPERATOR
REPORTED PENNY SIZE HAIL IN
DICKSON
JAOLocal storm report, Jun 10, 3:14 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0314 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM NASHVILLE TN WIND DAMAGE
06/10/03 DAVIDSON AMATEUR RADIO OPERATOR
REPORTED A 16 INCH DIAMETER
TREE BLEW DOWN ON A HOUSE
IN ANTIOCH. 2 OTHER TREES
WERE UPROOTED.
JAOLocal storm report, Jun 10, 3:38 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0338 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM 4 S MOUNT JULIET TN WIND DAMAGE
06/10/03 WILSON TRAINED SPOTTER REPORTED
TREE LIMBS DOWN IN FRONT
YARD.
JAOLocal storm report, Jun 10, 3:45 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0345 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM GALLATIN TN WIND DAMAGE
06/10/03 SUMNER TDOT REPORTED A TREE DOWN
IN GALLATIN AND PORTLAND.
JAOLocal storm report, Jun 10, 4:02 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0402 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM 7 SE MOUNT JULIET TN WIND DAMAGE
06/10/03 WILSON 911 CENTER REPORTED A TREE
DOWN ON VESTER ROAD IN
GLADEVILLE.
JAOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 53 min |
| Jun 10, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 28 min |
| Jun 10, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 38 min |
| Jun 10, 3:25 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 50 min |
| Jun 10, 3:31 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Smith | 49 min |
| Jun 10, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Smith | 48 min |
| Jun 10, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
| Jun 10, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 52 min |
| Jun 10, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury | 48 min |
| Jun 10, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Van Buren, Warren, White | 48 min |
| Jun 10, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln, Moore | 49 min |
| Jun 10, 5:03 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Franklin, Moore | 42 min |
| Jun 10, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 29 min |
| Jun 10, 5:25 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Warren | 35 min |
| Jun 10, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 16 min |
| Jun 10, 5:36 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln | 39 min |
| Jun 10, 5:49 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Franklin, Grundy | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.